Wildfire, Dallam
- When
- May 22, 5:15 AM CST to May 23, 5:00 PM CST
- Where
- Dallam forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
A wildfire eighteen miles north-northwest of Dalhart burned four hundred acres and was a rekindle from an earlier wildfire. There were no reports of injuries or structural damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire eighteen miles north-northwest of Dalhart burned four hundred acres and was a rekindle from an earlier wildfire. There were no reports of injuries or structural damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 22, 2:42 AM CST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
342 AM CDT MON MAY 22 2006
.DISCUSSION...MID/UPPER-LEVEL RIDGE AXIS SLIDES EAST AND WE RETURN TO
SOUTHWESTERLY FLOW ALOFT. STRONG SHORTWAVE TROF MOVING ACROSS BAJA
WILL CONTINUE TO LIFT NORTHEAST TODAY AND TONIGHT. ALTHOUGH MOST
OF THE DYNAMIC FORCING WILL REMAIN TO THE NORTH AND WEST OF THE
PANHANDLES...WE STILL MAY SEE SOME ENHANCED LIFT AS THE FEATURE MOVES
ACROSS. HOWEVER...DIURNAL HEATING WILL CONTINUE TO BE THE MAIN
SOURCE OF LIFT AGAIN TODAY AS TEMPS CLIMB INTO THE 90S. MET/MAV
GUIDANCE BOTH LOOK TOO COOL TODAY SO HAVE BUMPED THESE VALUES UP 5-8
DEGREES. WE SHOULD SEE A DECENT AMOUNT OF INSOLATION TODAY. ONE
CAVEAT WILL BE THE OUTFLOW BOUNDARY ACROSS SOUTHWEST KS THIS
MORNING. TEMPS MAY SUFFER IF THIS FEATURE SINKS FAR ENOUGH SOUTH.
HAVE CONTINUED THE MENTION OF CONVECTION FOR LATE THIS AFTERNOON IN
THE WESTERN COLUMN OF COUNTIES...CARRYING INTO THE EVENING HOURS
ACROSS THE NORTH AND WEST. DO NOT SEE ANY REASON WHY WE WILL NOT SEE
ISOLATED CONVECTION THIS EVENING AS CONDITIONS REMAIN VERY SIMILAR TO
PREVIOUS DAY...PLUS THE ADDED SHORTWAVE ENERGY. HAVE RAISED POPS TO
30% IN THE NORTHWEST ZONES THIS EVENING. DO NOT EXPECT ANY ORGANIZED
SEVERE CONVECTION...HOWEVER...GUSTY WINDS WILL REMAIN AN ISSUE WITH
STEEP LAPSE RATES.
LEE TROF WILL STRENGTHEN ON TUESDAY...WHICH WILL AID IN PUSHING THE
DRYLINE INTO THE EASTERN TX PANHANDLE BY THE AFTERNOON HOURS. HAVE
INTRODUCED SOME SLIGHT CHANCE POPS ACROSS THE FAR EAST WITH DRY
WEATHER EXPECTED IN THE WEST AND CENTRAL COUNTIES. RH VALUES WILL
DROP CONSIDERABLY BEHIND THE DRYLINE BY TUESDAY AFTERNOON...AND WITH
WINDS AROUND 20KTS...RED FLAG CONDITIONS ARE POSSIBLE. THUS...WILL
KEEP THE WATCH ISSUED BY PREVIOUS SHIFT. WEAK COLD FRONT PROGGED TO
MOVE INTO THE PANHANDLES TUESDAY NIGHT AS THE SURFACE TROF KICKS
TO THE EAST. NOT MUCH OF A COOL DOWN IS EXPECTED...ALTHOUGH WE WE
MAY ONLY REACH THE UPPER 80S WEDNESDAY. WINDS VEER BACK TO THE
SOUTHEAST BY THURSDAY AND TEMPS RETURN TO THE LOWER 90S. SHORTWAVE
RIDGING SHOULD HELP WARM TEMPS ABOVE GUIDANCE FOR THURSDAY AND
FRIDAY.
WITH RETURN OF SOUTHWESTERLY FLOW ALOFT AND MODEST LOW-LEVEL
MOISTURE...WILL KEEP LOW TOKEN POPS THROUGH THE WEEKEND AND HAVE KEPT
FORECAST DRY AT THIS TIME. GUIDANCE TEMPS LOOK REASONABLE...BUT HAVE
TRENDED SLIGHTLY HIGHER TOWARD THE ENSEMBLE MEAN...WHICH HAS BEEN
PRETTY CLOSE TO THE PREVIOUS FORECASTS.
24/MJ
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 91 61 92 58 / 10 10 0 0
BEAVER OK 91 62 95 60 / 10 20 10 10
BOISE CITY OK 91 55 91 56 / 20 30 0 0
BORGER TX 92 66 96 65 / 10 10 10 10
BOYS RANCH TX 93 62 97 59 / 10 20 0 0
CANYON TX 93 61 95 59 / 10 10 0 0
CLARENDON TX 94 61 95 61 / 10 10 20 20
DALHART TX 92 57 93 56 / 10 20 0 0
GUYMON OK 90 60 95 58 / 10 20 0 0
HEREFORD TX 95 61 96 57 / 10 20 0 0
LIPSCOMB TX 92 64 95 62 / 10 10 20 20
PAMPA TX 92 63 95 62 / 10 10 10 10
SHAMROCK TX 95 64 95 64 / 10 10 20 20
WELLINGTON TX 96 65 97 65 / 10 10 20 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM 9 AM TUESDAY TO 9 PM TUESDAY FOR THE
FOLLOWING ZONES: CIMARRON...AND TEXAS.
TX...FIRE WEATHER WATCH FROM 9 AM TUESDAY TO 9 PM TUESDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
RANDALL...AND SHERMAN.
&&
24/15TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CDT MON MAY 22 2006 OKZ001>003-TXZ001>020-221800- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE OKLAHOMA PANHANDLE AND ACROSS ALL BUT THE SOUTHEAST TEXAS PANHANDLE. STRONG GUSTY WINDS AND HAIL WILL BE THE MAIN THREATS... HOWEVER THE PROBABILITY OF SEVERE WEATHER IS LOW AT THIS TIME. IN ADDITION...BOATERS WILL WANT TO EXERCISE CAUTION ON AREA LAKES DUE TO BREEZY CONDITIONS. .DAYS TWO THROUGH SEVEN... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY AND TUESDAY EVENING FOR THE WESTERN TWO-THIRDS OF THE PANHANDLES... LOW RELATIVE HUMIDITIES...WINDY CONDITIONS AND DRY FUELS WILL LEAD TO INCREASED FIRE DANGER TUESDAY AFTERNOON AND EVENING. THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN THIRD OF THE OKLAHOMA AND TEXAS PANHANDLES TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1223 AM CDT MON MAY 22 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL AMARILLO 35.20N 101.82W
05/21/2006 M0.88 INCH POTTER TX PUBLIC
PUBLIC REPORTED NICKEL SIZE HAIL NEAR SOUTH EAST PARK.
0610 PM TSTM WND GST 9 SW AMARILLO 35.11N 101.93W
05/21/2006 E65 MPH RANDALL TX BROADCAST MEDIA
REPORT OF BENT POWER POLES WITH POWER LINES ON TOP OF A
TRAILER AT CLAUDE HIGHWAY AND WASHINGTON STREET.
0610 PM TSTM WND DMG 9 SW AMARILLO 35.11N 101.93W
05/21/2006 RANDALL TX BROADCAST MEDIA
REPORT OF BENT POWER POLES WITH POWER LINES ON TOP OF A
TRAILER AT CLAUDE HIGHWAY AND WASHINGTON STREET.
0610 PM TSTM WND GST AMARILLO 35.20N 101.82W
05/21/2006 E70 MPH POTTER TX LAW ENFORCEMENT
RANDALL S.O. REPORTED STRUCTURAL DAMAGE TO HOMES AND
POWER LINES DOWN AT WHEATSTRAW NEAR WASHINGTON STREET
AND CLAUDE HIGHWAY DUE TO STRONG WINDS ESTIMATED TO BE
NEAR 60 MPH.
0610 PM TSTM WND GST AMARILLO 35.20N 101.82W
05/21/2006 E60 MPH POTTER TX PUBLIC
PUBLIC REPORTED DAMAGE TO A LARGE PACKING CRATE -
ROUGHLY 3,000 TO 4,000 LBS - THAT WAS PUSHED NORTH ABOUT
30 FT. ALSO REPORTED SCRAP METAL AND 2X4S ALL OVER THE
0630 PM TSTM WND GST 2 W AMARILLO 35.20N 101.85W
05/21/2006 E65 MPH POTTER TX PUBLIC
SIX INCH DIAMETER TREE LIMB BLOWN DOWN CORNER OF 16TH
AND GEORGIA.
0630 PM TSTM WND DMG 2 W AMARILLO 35.20N 101.85W
05/21/2006 POTTER TX PUBLIC
SIX INCH DIAMETER TREE LIMB BLOWN DOWN CORNER OF 16TH
AND GEORGIA.The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505579.